Social Icons

Aug 26, 2016

FET: Three Weeks Out


Happy Friday!

I had my first monitoring appointment today for my FET (frozen embryo transfer).
I will be going in every Friday until transfer.

Assuming my body behaves itself and my lining grows accordingly, along with my hormone levels, we are THREE WEEKS out from my anticipated transfer date.

21 days, folks!

I can't believe, after all of this time, we are less than a month away from what the TTC (trying to conceive) community calls being PUPO, or Pregnant Until Proven Otherwise!

So, a little clarification for any verbiage up above, that you may be shaking your head at in confusion.

Transfer is the scheduled day that we thaw our embryo and transfer it back into my body via a thin catheter. I will have everything scheduled with a nurse at the Highland Park facility.
Dr. Jacobs performs the procedure, which takes less than 10 minutes.

I already did my trial transfer and everything went swimmingly.
No bumps or polyps or weird curves in my uterus to be concerned about.

I will be doped up on Valium for the big event.
I was on the same meds for my trial transfer and it is the BEST because it literally washes all your worries away.

I clearly remember the morning of my trial transfer, we were late, as always, to make my appointment, and I didn't even care.
Normally I would be a ball of nerves but I just smiled and kept saying how pretty all the greenery was. #hippy

A not-so-fun part about all of this is, since August 15, I have been completing nightly Lupron injections.
These continue up until a week before transfer.
And I'll be honest, I totally thought they would be a cake walk.
The shot itself, actually is.
It's a tiny little insulin needle and I'm only drawing up 10 units of liquid, about the length of your pinky nail.

But the side effects.....look out.

As I mentioned in my last post, I have felt off recently.
I really had no reason to be, I just felt really anxious and sad and well.....hopeless.

And I started getting worried because anxiety and depression runs in my family and I don't want to compound everything I'm going through with actual depression.

I recognized I had an issue, but then thought....what if it's the Lupron?

Everyone always complains about these crazy headaches they get while on the medication, but I thought I dodged the side effects bullet because that never happened.

To Google I went....and sure as shit, the rare side effects include:

Anxiety
Depression
Mood changes

Bingo!
These fucking meds are literally making me loopy.

Although it hasn't really subsided much, at least I have a diagnosis, so when I'm feeling on the verge of a meltdown (which is like every 30 minutes) I just tell myself it's not me, it's the meds, and it sort of helps......kind of.

Starting tomorrow my dosage gets bumped down to 5 units so I'm hoping for some relief in the coming weeks.

My lining also needs to cooperate.
Starting tomorrow I add in estrogen patches, called Minivelle, to the mix.

So right now I'm only doing (1) nightly injection.
Tomorrow begins (1) injection and (2) Minivelle patches, to be switched out for new patches every two days.

These patches look like those Nicorette patches, only they are worn on my abdomen, around my bikini line.

The Lupron wards off ovulation so I don't produce and release any more eggs, and the estrogen helps to thicken my uterine lining.

This normally happens when you ovulate, by the way, but since I'm taking injections to make sure that doesn't happen.....you get it.

I think they are looking for something around 10mm in thickness when we finally get to transfer week.The embryo needs something plump and cushy to settle into!

Chugging right along!
So that's my update for the week! Thanks for reading along! XO

No Comments Yet, Leave Yours!